Alert archive / Nevada / Flash Flood Warnings in 2006
Flash Flood Warning 2, NWS Elko, NV
NWS Elko, NV issued this flash flood warning at Jul 23, 2006, 2:03 PM PDT for Elko County, Nevada. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2006, 2:03 PM PDT (21:03 UTC)
- Expired
- Jul 23, 2006, 4:00 PM PDT
- In force
- 117 min
- Issued by
- NWS Elko, NV
- Area
- Counties, with a storm outline in the text
County Elko County, NV
The radar
The Elko radar (KLRX), 115 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.1 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2685 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KLKN 232105 FFWLKN NVC007-232300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ELKO NV 203 PM PDT SUN JUL 23 2006 THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL ELKO COUNTY IN NORTHEAST NEVADA THIS INCLUDES THE CITY OF LAMOILLE AND LAMOILLE CANYON * UNTIL 400 PM PDT * AT 157 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN IN AND NEAR THE WEST SLOPES OF THE RUBY MOUNTAIN. THIS STORM IS MOVING TOWARDS THE NORTH AT 5 MPH. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 4069 11552 4070 11538 4088 11532 4091 11547 $$ RCS
3 follow-up statements
000 WGUS75 KLKN 232152 FFSLKN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ELKO NV 250 PM PDT SUN JUL 23 2006 NVC007-232300- ELKO NV- 250 PM PDT SUN JUL 23 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM PDT FOR CENTRAL ELKO COUNTY... AT 248 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM WITH EXCESSIVE RAIN HAS WEAKENED AND MOVED NORTH OF THE AREA. HOWEVER ANOTHER AREA OF STRONG THUNDERSTORMS WILL MOVE OVER THE AREA AROUND 330 PM. ADDITIONAL RAINFALL AMOUNTS OF 1/2 TO 1 INCH ARE POSSIBLE IN THE WARNED AREA WITH THE NEXT BATCH OF STORMS. IN MOUNTAINOUS TERRAIN THERE ARE MANY LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN...ESPECIALLY ON LAMOILLE CANYON ROAD. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. TURN AROUND. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS RUNNING OUT OF THE RUBY MOUNTAINS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. AGAIN...DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 4069 11552 4070 11538 4088 11532 4091 11547 $$ RCS
000 WGUS75 KLKN 232155 CCA FFSLKN FLASH FLOOD STATEMENT...CORRECTED NATIONAL WEATHER SERVICE ELKO NV 250 PM PDT SUN JUL 23 2006 NVC007-232300- ELKO NV- 250 PM PDT SUN JUL 23 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM PDT FOR CENTRAL ELKO COUNTY FOR THE RUBY MOUNTAINS NEAR LAMOILLE CANYON... AT 248 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM WITH EXCESSIVE RAIN HAS WEAKENED AND MOVED NORTH OF. HOWEVER ANOTHER AREA OF STRONG THUNDERSTORMS WILL MOVE OVER THE AREA AROUND 330 PM. ADDITIONAL RAINFALL AMOUNTS OF 1/2 TO 1 INCH ARE POSSIBLE IN THE WARNED AREA WITH THE NEXT BATCH OF STORMS. IN MOUNTAINOUS TERRAIN THERE ARE MANY LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN...ESPECIALLY ON LAMOILLE CANYON ROAD. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. TURN AROUND. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS RUNNING OUT OF THE RUBY MOUNTAINS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. AGAIN...DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 4069 11552 4070 11538 4088 11532 4091 11547 $$ RCS
000 WGUS75 KLKN 232256 FFSLKN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ELKO NV 354 PM PDT SUN JUL 23 2006 NVC007-232304- ELKO NV- 355 PM PDT SUN JUL 23 2006 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 400 PM PDT FOR CENTRAL ELKO COUNTY FOR THE RUBY MOUNTAINS NEAR LAMOILLE CANYON... THE THUNDERSTORM THAT PRODUCED VERY HEAVY RAINFALL IN THE LAMOILLE AND LAMOILLE CANYON AREA HAS DISSIPATED. RUNOFF FROM THIS STORM WILL HAVE SUBSIDED BY THIS TIME. THEREFORE THE FLASH FLOOD WARNING FOR THIS AREA WILL BE ALLOWED TO EXPIRE AT 400 PM. LAT...LON 4069 11552 4070 11538 4088 11532 4091 11547 $$ RCS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 9:41 AM PDT, 4 hours 22 minutes earlier.
Area forecast discussion, Jul 23, 9:41 AM PDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION UPDATED NATIONAL WEATHER SERVICE ELKO NV 941 AM PDT SUN JUL 23 2006 .SYNOPSIS...TODAY WILL SEE ABUNDANT THUNDERSTORM ACTIVITY MAINLY OVER CENTRAL NEVADA. STORMS WILL SLOWLY TRACK TO THE NORTHWEST TO NORTH THROUGH THE AFTERNOON. THUNDERSTORM DEVELOPMENT WILL CONTINUE THROUGH MID WEEK AS MOISTURE REMAINS OVER THE SILVER STATE THROUGH THURSDAY. THE END OF THE WEEK WILL SEE DRIER CONDITIONS. && .UPDATE...UPDATED ZONES TO INCLUDE LOCALLY HEAVY RAINFALL WORDING. PW VALUES UP OVER 1.25 IN PARTS OF CWA AND 500 MB VORT FEATURES PROGGED TO MOVE THROUGH NORTHERN ELKO COUNTY AND HUMBOLDT COUNTY EARLY THIS EVENING. SAT AND RADAR IMAGERY SHOW SHOWERS ALREADY DEVELOPING WESTERN CWA...WITH THUNDERSTORMS FIRING NEAR EUREKA AND MONTELLO. RA && .PREV DISCUSSION...425 AM. SUNDAY THROUGH MONDAY...A HUDSON BAY LOW WILL HELP TO MAINTAIN HIGH PRESSURE TO THE EAST OF THE CWA A SOUTH TO SOUTHWESTERLY FLOW WILL CONTINUE TO BRING MONSOONAL MOISTURE TO THE SILVER STATE. PW/S WILL CONTINUE TO FLUCTUATE NEAR 1 INCH FOR THE NEXT COUPLE OF DAYS. THE WRF AND THE GFS VARY ON THE AMOUNT OF CAPE OVER THE CWA. GFS IS MUCH LOWER WITH VALUES OVER ELKO OF NEAR 300 J/KG AND THE WRF WITH NEAR 3000 J/KG WHICH IS NOT REALISTIC. HOWEVER BOTH MODELS PUT THE MOST ACTIVITY IN THE SOUTHERN CWA WITH MODERATE ACTIVITY OVER ELKO COUNTY AND ONLY SOME OVER HUMBOLDT COUNTY. WITH A WEAK FLOW ALOFT THE STORMS THAT DEVELOP COULD POTENTIALLY CAUSE SOME MINOR FLOOD AND SOME MUD SLIDES IN AREAS OF STEEP TOPOGRAPHY. 850MB CONVERGENCE...LI/S OF DOWN TO -2 OVER NORTHERN NYE COUNTY...700MB OMEGA VALUES...AND PVA ARE ALL IN ALIGNMENT FOR THUNDERSTORM DEVELOPMENT BEGINNING MID MORNING SUNDAY. THERE ARE INDICATIONS OF A SUCKER HOLE OVER THE CENTRAL AND NORTHEASTERN PORTION OF ELKO COUNTY TODAY. WATER VAPOR ALSO SHOWING HINTS OF A MINOR DRY SLOT ROTATING INTO THE DIRTY HIGH. HAVE BROAD-BRUSHED THESE AREAS FOR POPS. MONDAY WILL SEE A REDUCTION IN ACTIVITY AS THE HIGH WEAKENS AND THE RIDGE FLATTENS. HOWEVER PLENTY OF MOISTURE WILL STILL BE AVAILABLE TO COMBINE WITH DAYTIME HEATING TO GIVE THE GREAT BASIN ANOTHER ROUND OF STORMS. IPPI .LONG TERM...MONDAY NIGHT THROUGH SATURDAY. RIDGE OF HIGH PRESSURE REMAINS CENTERED ROUGHLY OVER FOUR CORNERS REGION TO START THE PERIOD. THROUGHOUT THE LONG TERM MOIST UNSTABLE AIR LINGERS ACROSS CENTRAL NEVADA FOR THE CONTINUED RISK OF SHOWERS AND THUNDERSTORMS. AS FOR NORTHERN NEVADA...A JET FEATURE IS PROGGED TO PASS THROUGH SOUTHERN IDAHO ON TUESDAY FOR A LITTLE EXTRA INSTABILITY INTO HUMBOLDT AND ELKO COUNTIES. MOISTURE AND INSTABILITY HANG ON OVER ELKO COUNTY ON WEDNESDAY BEFORE DRIER AND SLIGHTLY MORE STABLE AIR MOVES INTO NORTHERN CWA THURSDAY. A STRONGER JET MOVES ACROSS IDAHO FRIDAY INTO SATURDAY FOR A RETURN OF MOISTURE AND INSTABILITY OVER NORTHERN NEVADA. ROOD && .AVIATION...SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGHOUT ALL TWEB ROUTES TODAY...WITH THE MOST ACTIVE AREA BETWEEN ELY AND LAS VEGAS AS VERY MOIST UNSTABLE AIR MOVES IN FROM THE EAST. && .LKN WATCHES/WARNINGS/ADVISORIES...NONE.
Hazardous weather outlook, Jul 23, 4:55 AM PDT, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 455 AM PDT SUN JUL 23 2006 NVZ013-030>037-240000- EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY- 455 AM PDT SUN JUL 23 2006 DAY ONE...TODAY. SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN TODAY WITH CENTRAL NEVADA SEE THE MOST ACTIVITY. SOME OF THE STORMS MAY BE STRONG. ALSO LOCALLY HEAVY DOWNPOURS ARE POSSIBLE AS WELL AS GUSTY WINDS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH THE END OF THE WEEK WHEN A DRYING TREND IS EXPECTED. THE MAIN ACTIVITY WILL BE IN CENTRAL AND NORTHEASTERN NEVADA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IPPI
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 1:12 PM PDT | Flash Flood Warning | LKN | Elko | 2 hr |
| Jul 23, 4:03 PM PDT | Flash Flood Warning | LKN | Elko | 117 min |
Nearby
Flash Flood Warnings in Nevada, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.